MAUDE Adverse Event Report: KARL STORZ SE & Co. KG Bipolar High Frequency Cord, 400 cm

KARL STORZ SE & Co. KG Bipolar High Frequency Cord, 400 cm
Model Number UH801
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 06/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6)2026, according to the standard surgical procedure, the patient was scheduled to undergo hysteroscopic endometrial lesion resection + hysteroscopic cervical lesion resection + fractional diagnostic curettage + cervical biopsy.During the operation, while using the high-frequency electrosurgical device, the working handpiece suddenly burned through the bipolar electrode cable, causing the patient to experience a brief electric shock.The use of the device was immediately discontinued, and a backup working handpiece and electrode cable were replaced.After confirming no issues, the surgery continued.New additional information was received on july 24, 2026.Based on the new information there are 3 additional potentially causal karl storz products involved in the event and additional reported error description: "the sealing ring leaks, and water flows through the gap to the electrode cable during the procedure." cross reference mdr: 9610617-2026-01599, 9610617-2026-01797, 9610617-2026-01799.
 
Additional Manufacturer Narrative
Under user's discretion the device in question will not be returned to the manufacturer for evaluation.The investigation will be performed by a designated karl storz employee, investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).Cross reference internal complaint id: (b)(4).

Brand Name
Bipolar High Frequency Cord, 400 cm
Common Device Name
Bipolar High Frequency Cord, 400 cm
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
+1(424)218-8247
MDR Report Key50122174
Report Number9610617-2026-01798
Device Sequence Number21472928
Product Code GEI
UDI-Device Identifier04048551388778
UDI-Public04048551388778
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUH801
Device Catalogue NumberUH801
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Initial Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown